AF Association
13,171 members16,055 posts

Breathlessness

Hi all

I'm nearly three months post ablation and everything seems fine apart from the last couple of weeks I have become increasingly breathless, only when I excert myself or get overly excited I do suffer from slight angina but this is more of a dry burning pain where I seem I need to catch my breath.

I had my flu jab 2 weeks ago and have been suffering a sore throat and chesty cough, I have made a appointment to see the gp but can't get in till 22nd, I have my follow up with the ep in December.

Has anyone else suffered breathlessness after a ablation?

Should I phone the nurse?

I will say that the breathlessness is a walk in the park compared to how I was suffering prior to my ablation.

7 Replies
oldestnewest

It can be a problem but in my view should be checked out. Call your arrhythmia nurse and have a chat would be my suggestion. Mention the pain as well.

1 like
Reply

Vicious virus going around, sounds like the one.....

Reply

Only thing I can add is that it would take me at least 2 hours to get my breathing back to normal after any form of exercise for about a year after my second ablation. The doctor put it in part down to the number of drugs I had taken leading up to the ablation and the process of ridding them from my system.

Reply

one of the blood thinners can make you breathless. Took my hubby off of it (can't recall which it was) and placed on another. No problem now. Just a thought to check out.

Reply

Welcome to the "hard to breathe post ablation " club! Mine started out almost immediately after the cryo ablation but now (8 weeks later) has significantly improved. Still get breathless on exercise (i.e. a gentle walk....) but much better than before. It seems to occur more after eating, but I also have dyspepsia as well, so they could be linked.

If you are like me, don't fret, it will go away over time

Reply

Thanks so much for the replies

I will monitor my breathlessness till I see my gp, if it gets worse before then I will seek medical advice, I hope it is a side affect of my ablation and will improve with time.

Reply

You did not state if you are taking any medications. I was still on flecainide post ablation and it took about a month of being off medication and the shortness of breathe symptoms began subsiding. I was very short of breathe when trying to walk quickly even short distances. Best to talk to your doctor as soon as possible so that they can figure out what is causing the problem

Reply

You may also like...